Alert archive / New York / Gale Watches in 2009

Gale Watch 2, NWS Buffalo, NY

February 10, 2009

NWS Buffalo, NY issued this gale watch at Feb 10, 2009, 3:31 PM EST. It took effect at Feb 12, 2009, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 10, 2009, 3:31 PM EST (20:31 UTC)
In effect from
Feb 12, 2009, 4:00 AM EST
Expired
Feb 11, 2009, 4:31 AM EST
In force
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

024 
WHUS71 KBUF 102031
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
331 PM EST TUE FEB 10 2009


LOZ042-043-062-063-110445-
/O.NEW.KBUF.GL.A.0002.090212T0900Z-090212T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
331 PM EST TUE FEB 10 2009

...GALE WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
AFTERNOON. 

WINDS WILL INCREASE TO GALE FORCE LATE WEDNESDAY AND SUBSIDE LATE
IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-110445-
/O.NEW.KBUF.GL.A.0002.090212T1200Z-090212T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
331 PM EST TUE FEB 10 2009

...GALE WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE WATCH...
WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY
AFTERNOON. 

WINDS WILL INCREASE TO GALE FORCE THURSDAY MORNING AND SUBSIDE
TOWARD EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$
2 follow-up statements
887 
WHUS71 KBUF 110308
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1008 PM EST TUE FEB 10 2009

LOZ042-043-062-063-111115-
/O.CON.KBUF.GL.A.0002.090212T0900Z-090212T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
1008 PM EST TUE FEB 10 2009

...GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH
THURSDAY AFTERNOON. 

WINDS WILL INCREASE TO GALE FORCE LATE WEDNESDAY AND SUBSIDE LATE
IN THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

LOZ044-045-064-065-111115-
/O.CON.KBUF.GL.A.0002.090212T1200Z-090212T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
1008 PM EST TUE FEB 10 2009

...GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON...

A GALE WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY AFTERNOON. 

WINDS WILL INCREASE TO GALE FORCE THURSDAY MORNING AND SUBSIDE
TOWARD EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

SAGE
255 
WHUS71 KBUF 110931
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
431 AM EST WED FEB 11 2009

LOZ042-043-062-063-111745-
/O.UPG.KBUF.GL.A.0002.090212T0900Z-090212T2300Z/
/O.NEW.KBUF.GL.W.0003.090212T1300Z-090213T0100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
431 AM EST WED FEB 11 2009

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ044-045-064-065-111745-
/O.UPG.KBUF.GL.A.0002.090212T1200Z-090212T2300Z/
/O.NEW.KBUF.GL.W.0003.090212T1300Z-090213T0100Z/
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
431 AM EST WED FEB 11 2009

...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 8 PM EST THURSDAY. 

LOW PRESSURE TRACKING UP THE ST LAWRENCE RIVER THURSDAY MORNING
WILL SLIDE OFF THE CANADIAN MARITIMES COAST THURSDAY EVENING. THE TIGHT
PRESSURE GRADIENT AROUND THE LOW WILL CAUSE THE WINDS TO INCREASE
TO GALE FORCE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
TJP

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale watch went out at Feb 10, 3:16 PM EST, 15 minutes earlier.

Area forecast discussion, Feb 10, 3:16 PM EST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
316 PM EST TUE FEB 10 2009

.SYNOPSIS...
A DEEPENING STORM WILL MOVE FROM THE SOUTHERN PLAINS TO MICHIGAN BY
WEDNESDAY EVENING...THEN JUST NORTH OF LAKE ONTARIO OVERNIGHT AND
SPEED OFF TO THE COAST ON THURSDAY. TEMPERATURES WILL BE
UNSEASONABLY WARM AHEAD OF THE STORM...THEN A SHARP COLD FRONT WILL
SWEEP ACROSS THE REGION WEDNESDAY NIGHT FOLLOWED BY STRONG WINDS AND
RAIN SHOWERS...WHICH WILL TURN TO SNOW SHOWERS THURSDAY. HIGH
PRESSURE AND SEASONABLY COOL CONDITIONS ARE THEN EXPECTED THROUGH
THE WEEKEND, WITH ONLY A CHANCE OF LIGHT SNOW SATURDAY WHEN LOW
PRESSURE MOVES ACROSS THE APPALACHIANS.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
SOUTHERLY WINDS WILL BE THE MAIN INFLUENCE ON THE OVERNIGHT
CONDITIONS. EXPECT A MILD NIGHT FOR THIS TIME OF YEAR WITH OVERNIGHT
LOWS IN THE LOWER TO MIDDLE 40S FOR THE WESTERN COUNTIES TO THE
FINGER LAKES AND MOSTLY IN THE MIDDLE 30S FOR THE EASTERN LAKE
ONTARIO REGION. SKIES WILL BE PARTLY TO MOSTLY CLOUDY WHICH WILL
HELP TO MAINTAIN THE MILDER TEMPS OVERNIGHT...ASSISTED BY THE SOUTH
TO SOUTHWEST WINDS AND SOME DOWNSLOPE WARMING. DEWPOINTS WILL BE ON
THE RISE AS WELL WHICH MAY RESULT IN PATCHY FOG AND AREAS OF LOWER
CLOUDS...BUT LITTLE CHANCE FOR ANY RAIN AS A BROAD RIDGE ALOFT
PROVIDES GENERAL SUBSIDENCE AND DRIER AIR ALOFT.

WEDNESDAY WILL SEEM QUITE SPRINGLIKE WITH HIGH TEMP REACHING THE 60
DEGREE MARK AT MANY LOWER ELEVATION LOCATIONS AND EVEN IN THE LOWER
TO MIDDLE 50S ACROSS THE SOUTHERN TIER. THE EASTERN LAKE ONTARIO
REGION WILL HAVE MAX TEMPS IN THE UPPER 40S TO THE MID 50S WHICH IS
STILL SOME 15 TO 20 DEGREES ABOVE SEASONAL AVERAGES FOR THE FIRST
HALF OF FEBRUARY. WHEREAS THE BUFFALO AND ROCHESTER RECORD HIGHS FOR
FEBRUARY 11TH ARE 68 AND 70 RESPECTIVELY AND NOT LIKELY TO BE BROKEN
ON WEDNESDAY...THE RECORD HIGH FOR SYRACUSE IS 59 AND MAY BE
REPRESENTATIVE OF THE POSSIBILITY FOR NEAR RECORD HIGH TEMPS FOR THE
EASTERN LAKE ONTARIO REGION...IF THAT AREA DOES REACH THE MIDDLE 50S.

WITH THE INCREASING LOW LEVEL MOISTURE AND THE TRANSITION FROM THE
UPPER RIDGE TO THE APPROACHING TROUGH AND SURFACE LOW...WILL HAVE
INCREASING POPS LATE IN THE DAY ACROSS THE WESTERN COUNTIES. BY MID
MORNING...THE 12Z NAM12 SHOWS A BROAD REGION OF 50KT+ WINDS AT 850MB
ACROSS AND NORTH OF THE OHIO VALLEY ALONG THE EASTERN FLANK OF A
DEEPENING SURFACE LOW. THIS LOW LEVEL FORCING SHOULD BRING A LAYER
OF MID LEVEL OMEGA...VERTICAL MOTION...ACROSS WESTERN NY DURING THE
AFTERNOON WITH THE LIKELY CHANCE OF A FEW SHOWERS. THERE WILL BE
BETTER DEEP LAYER FORCING LATER WED NIGHT WITH A BETTER CHANCE OF
SHOWERS AND POSSIBLY THUNDERSTORMS.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
LOW PRESSURE OVER SOUTHERN MICHIGAN WILL CROSS JUST NORTH OF LAKE
ONTARIO THEN SPEED TO THE ATLANTIC COAST ON THURSDAY. WINDS LATE
THURSDAY NIGHT, WITH THE 12Z GFS SHOWING 57 KNOTS WINDS AT 925 MB
AND A 10 MB RISE, WITH THE CORE OF THE HIGH WINDS ACROSS THE AREA.
WINDS ARE NOT AS HIGH ON THE THE NAM, BUT WE HAVE NONETHELESS
ISSUED A HIGH WIND WATCH FOR LATE WEDNESDAY NIGHT INTO THURSDAY.

BOTH THE NAM AND THE GFS SHOW CATEGORICAL POPS FOR WEDNESDAY NIGHT
AND THURSDAY, AND WE HAVE FOLLOWED. IT SHOULD BE ALL RAIN WEDNESDAY
NIGHT, THEN CHANGING TO WET SNOW OR RAIN THURSDAY WITH TEMPERATURES
IN THE LOW TO MID 30S, AND SOME ACCUMULATIONS EXPECTED OVER HIGHER
ELEVATIONS.

THE WINDS SUBSIDE THURSDAY NIGHT, BUT MOISTURE REMAINS, AND
CONVERGENCE WILL BRING LIKELY POPS EAST OF LAKE ONTARIO AND ALONG
THE CHAUTAUQUA RIDGE AS TEMPERATURES CONTINUE TO FALL. THE NORTHWEST
FLOW CONTINUES AND BY FRIDAY IT WILL BE MARGINALLY COLD ENOUGH FOR
LAKE SNOWS SOUTHEAST OF LAKES WHERE WE HAVE CONTINUED CHANCE POPS.
ACCUMULATIONS ARE NOT EXPECTED TO BE SIGNIFICANT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOOK FOR A RELATIVELY BENIGN PERIOD DURING THIS STRETCH. BOTH THE
ECMWF AND GFS SHOW A RELATIVELY ZONAL FLOW RETURNING ACROSS THE
CONUS...WITH SEASONABLY COOL TEMPERATURES ALOFT ALONG THE
U.S./CANADIAN BORDER. HIGH PRESSURE OVER CANADA WILL DOMINATE, BUT
THERE IS A CHANCE ON SATURDAY THAT SNOW WILL WORK NORTH OF A LOW
EXPECTED TO CROSS THE APPALACHIANS. THE GFS AND ECMWF DIVERGE FOR
SUNDAY THROUGH TUESDAY, WITH THE 12Z ECMWF BRINGING A LOW TO THE
SOUTH OF US SUNDAY, WHILE THE GFS KEEPS AN INCREASINGLY COLD NORTH
FLOW WITH CHANCES OF LAKE SNOWS THROUGH THE PERIOD. BUT ASIDE FROM
THE DETAILS, BOTH MODELS KEEP IT SEASONABLY COLD. WE HAVE FOLLOWED
THE LOW CHANCE POPS IN THE MOS GUIDANCE, WITH A CHANCE OF SNOW
SHOWERS ALONG THE SOUTH SHORE OF LAKE ONTARIO.

&&

.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
MID DAY SATELLITE SHOWING A CLEARING LINE MOVING NORTHEAST ALONG
LAKE ERIE AND SHOULD CONTINUE THE IMPROVING TREND FOR KBUF/KIAG/KROC
THROUGH THE AFTERNOON AND EVENING WITH MVFR CLOUD DECK ERODING TO
VFR CONDITIONS.

TONIGHT MID LEVEL RIDGING AND WARM AIR ADVECTION WILL BUILD OVER THE
REGION...EFFECTIVELY STEEPENING A LOW LEVEL INVERSION. INCREASING
LOW LEVEL MOISTURE BENEATH THE INVERSION SHOULD PROMOTE AN EXPANDING
LOW STRATUS DECK AFTER MIDNIGHT. THIS WILL BRING INCREASING CHANCES
OF MVFR CIGS BETWEEN 06Z-12Z WEDNESDAY WITH SOME IFR ACROSS THE
HIGHER TERRAIN OF THE SOUTHERN TIER. VSBY IS ALSO LIKELY TO
DETERIORATE LATE TONIGHT WITH INCREASING SURFACE DEWPOINTS OVER COLD
GROUND AND SNOWPACK.

OUTLOOK...
WEDNESDAY...MVFR/VFR IN RAIN SHOWERS..ESP LATE IN THE DAY. STRONG
WINDS POSSIBLE WEDNESDAY NIGHT.
THURSDAY...MVFR/IFR IN SNOW SHOWERS. STRONG WINDS POSSIBLE.
FRIDAY...MVFR/IFR IN SNOW SHOWERS.
SATURDAY...MVFR POSSIBLE IN SNOW.

&&

.MARINE...
SOUTH WINDS WILL FRESHEN WEDNESDAY AS LOW PRESSURE TRACKS INTO
SOUTHERN ONTARIO AND JUST NORTH OF THE LAKE OVERNIGHT.
THEN...WESTERLY GALES ARE LIKELY THURSDAY AFTER ITS TRAILING COLD
FRONT PASSES. THEY WILL DIMINISH LATE THURSDAY NIGHT AND FRIDAY.

FRESH WINDS SOUTHERLY WINDS WILL CONTINUE INTO  WEDNESDAY AS LOW
PRESSURE TRACKS INTO SOUTHERN ONTARIO AND JUST NORTH OF THE LAKE
OVERNIGHT. THEN...WESTERLY GALES ARE LIKELY THURSDAY AFTER ITS
TRAILING COLD FRONT PASSES. THEY WILL DIMINISH LATE THURSDAY NIGHT
AND FRIDAY.

&&

.HYDROLOGY...
THERE HAS BEEN LITTLE CHANGE FROM EARLIER TUESDAY WITH RESPECT TO
THE LOCATION AND DISPOSITION OF THE EXISTING ICE JAMS ON
CAYUGA...CAZENOVIA AND BUFFALO CREEKS. FLOOD WATCHES REMAIN IN
EFFECT THROUGH THURSDAY MORNING TO COVER THE POSSIBILITY OF ICE JAM
FLOODING ON THESE CREEKS...AS WELL AS ALONG CATTARAUGUS CREEK NEAR
SUNSET BAY. WHILE LOCALIZED FLOODING ALONG THESE CREEKS WILL BE
POSSIBLE THROUGH THIS MORNING...BY FAR THE BIGGER THREAT WILL COME
FROM THIS AFTERNOON THROUGH WEDNESDAY NIGHT AS WE GET INTO A STRONG
WARMUP...WHICH WILL PEAK WEDNESDAY AFTERNOON AND EVENING AS
TEMPERATURES APPROACH THE 60 DEGREE MARK.

WE WILL BE FORTUNATE IN THAT EXPECTED QPF DURING THIS PERIOD DOES
NOT LOOK HEAVY...GENERALLY 0.25 INCH OR SO...SO RUNOFF WILL COME
MAINLY FROM SNOWMELT. WITH LITTLE SNOW LEFT AT LOWER ELEVATIONS...
ANY REAL FLOOD THREAT SHOULD BE RESTRICTED TO HIGHER ELEVATIONS
AND ICE JAMMING OF CREEKS. THE SITUATION ACROSS THE NORTH COUNTRY
MAY BE MORE PROBLEMATIC AS THE WARMUP WILL BE BRIEFER...BUT
SNOWPACK IS HEAVIER. THE SITUATION WILL BE MONITORED AND BECOME
CLEARER AS WE GET CLOSER TO THE EVENT.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR NYZ010-019-085.
     HIGH WIND WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
     AFTERNOON FOR NYZ001>003-010>014-019>021-085.
     HIGH WIND WATCH FROM THURSDAY MORNING THROUGH THURSDAY
     AFTERNOON FOR NYZ004>008.
MARINE...GALE WATCH FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY
         AFTERNOON FOR LOZ042-043-062-063.
         GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY
         AFTERNOON FOR LOZ044-045-064-065.

&&

SYNOPSIS...APB
NEAR TERM...WCH
SHORT TERM...APB
LONG TERM...APB
AVIATION...HITCHCOCK/WCH
MARINE...APB
HYDROLOGY...SFM
Hazardous weather outlook, Feb 10, 7:09 AM EST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
709 AM EST TUE FEB 10 2009

NYZ010-019-085-111215-
NORTHERN ERIE-CHAUTAUQUA-SOUTHERN ERIE-
709 AM EST TUE FEB 10 2009

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.LOWER ELEVATIONS...PLENTY OF SNOW REMAINS ACROSS
THE HIGHER TERRAIN AT THE CREEK HEADWATERS. SOME RAINFALL
WEDNESDAY AND WEDNESDAY EVENING WILL ALSO ADD TO THE RUNOFF. THIS
WILL LEAD TO SIGNIFICANT RISES ON AREA CREEKS AND RIVERS. ICE JAMS
ARE IN PLACE ALONG MANY OF THE BUFFALO AREA CREEKS AND CATTARAUGUS
CREEK. ICE JAM FLOODING IN THESE AREAS WILL POSE THE GREATEST
RISK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ001>006-011>014-020-021-111215-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-GENESEE-WYOMING-
LIVINGSTON-ONTARIO-CATTARAUGUS-ALLEGANY-
709 AM EST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

THE CHANCE FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE LATEST MODEL GUIDANCE CONTINUES TO FORECAST A DEVELOPING
STORM OVER THE SOUTHERN PLAINS TUESDAY NIGHT...WHICH IS FORECAST
TO RAPIDLY STRENGTHEN AND TRACK TO NEAR THE SOUTHERN END OF LAKE
HURON WEDNESDAY NIGHT BEFORE MOVING DOWN THE SAINT LAWRENCE
VALLEY THURSDAY.

THE PROJECTED PATH OF THE STORM IS VERY FAVORABLE FOR STRONG
WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE
TO THE GENESEE VALLEY. THIS INCLUDES THE BUFFALO AND ROCHESTER
AREAS. THERE STILL REMAINS SOME UNCERTAINTY WITH RESPECT TO THE
EXACT TRACK AND INTENSITY OF THIS STORM. THERE IS A CHANCE OF
DAMAGING WIND GUSTS LATE WEDNESDAY NIGHT AND THURSDAY IF THE STORM
TRACK REMAINS FAVORABLE.

IN ADDITION...A CONVECTIVE LINE OF SHOWERS AND THUNDERSTORMS IS
POSSIBLE ALONG A SHARP COLD FRONT WEDNESDAY NIGHT. IF THIS
CONVECTIVE LINE DEVELOPS...IT MAY ALSO PRODUCE STRONG DAMAGING
WINDS.

VERY WARM TEMPERATURES TUESDAY AND WEDNESDAY WILL BRING ANOTHER
ROUND OF SIGNIFICANT SNOWMELT AND RUNOFF. WHILE MUCH OF THE SNOW
HAS MELTED IN THE LOWER ELEVATIONS...PLENTY OF SNOW REMAINS ACROSS
THE HIGHER TERRAIN AT THE CREEK HEADWATERS. SOME RAINFALL
WEDNESDAY AND WEDNESDAY EVENING WILL ALSO ADD TO THE RUNOFF. THIS
WILL LEAD TO SIGNIFICANT RISES ON AREA CREEKS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-111215-
JEFFERSON-LEWIS-
709 AM EST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

RAIN SHOWERS WILL DEVELOP AROUND MIDDAY ACROSS THE NORTH COUNTRY.
THE RAIN MAY BEGIN AS A VERY BRIEF PERIOD OF LIGHT FREEZING RAIN
FROM THE BLACK RIVER VALLEY EAST AND NORTHEAST. AMOUNTS WOULD BE
VERY LIGHT IF THIS DOES OCCUR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE LATEST MODEL GUIDANCE CONTINUES TO FORECAST A DEVELOPING
STORM OVER THE SOUTHERN PLAINS TUESDAY NIGHT...WHICH IS FORECAST
TO RAPIDLY STRENGTHEN AND TRACK TO NEAR THE SOUTHERN END OF LAKE
HURON WEDNESDAY NIGHT BEFORE MOVING DOWN THE SAINT LAWRENCE
VALLEY THURSDAY.

THE PROJECTED PATH OF THE STORM IS VERY FAVORABLE FOR STRONG
WINDS...ESPECIALLY FOR LOCATIONS EXTENDING DOWNWIND OF LAKE ERIE
TO THE GENESEE VALLEY. THIS INCLUDES THE BUFFALO AND ROCHESTER
AREAS. THERE STILL REMAINS SOME UNCERTAINTY WITH RESPECT TO THE
EXACT TRACK AND INTENSITY OF THIS STORM. THERE IS A CHANCE OF
DAMAGING WIND GUSTS LATE WEDNESDAY NIGHT AND THURSDAY IF THE STORM
TRACK REMAINS FAVORABLE.

IN ADDITION...A CONVECTIVE LINE OF SHOWERS AND THUNDERSTORMS IS
POSSIBLE ALONG A SHARP COLD FRONT WEDNESDAY NIGHT. IF THIS
CONVECTIVE LINE DEVELOPS...IT MAY ALSO PRODUCE STRONG DAMAGING
WINDS.

VERY WARM TEMPERATURES TUESDAY AND WEDNESDAY WILL BRING ANOTHER
ROUND OF SIGNIFICANT SNOWMELT AND RUNOFF. WHILE MUCH OF THE SNOW
HAS MELTED IN THE LOWER ELEVATIONS...PLENTY OF SNOW REMAINS ACROSS
THE HIGHER TERRAIN AT THE CREEK HEADWATERS. SOME RAINFALL
WEDNESDAY AND WEDNESDAY EVENING WILL ALSO ADD TO THE RUNOFF. THIS
WILL LEAD TO SIGNIFICANT RISES ON AREA CREEKS AND RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-111215-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
709 AM EST TUE FEB 10 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GALE FORCE WINDS ARE LIKELY LATER WEDNESDAY NIGHT AND THURSDAY AS
A STRONG AREA OF LOW PRESSURE MOVES ACROSS THE GREAT LAKES REGION.
IF THE CURRENT FORECAST TRACK AND INTENSITY OF THIS SYSTEM REMAINS
SIMILAR...A FEW GUSTS MAY APPROACH STORM FORCE WEDNESDAY NIGHT
AND THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 3:12 PM ESTHigh Wind WatchBUFAllegany, Cattaraugus, Cayuga, Chautauqua, Erie, Genesee and 10 more23 hr

Nearby

Gale Watches in New York, 2009Every gale watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.